MAUDE Adverse Event Report: COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NFHSES-032115-3W-UDH
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) # - exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an nforce nitinol helical stone extractor was used during a nephrolithotripsy procedure.As reported, the basket opened and closed once, then it didn't open anymore.A new nforce nitinol helical stone extractor was opened and used to complete the procedure.There was no impact or adverse consequence to the patient due to this occurrence.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: conclusion code: cause not established (4315).Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.The device was returned with the handle in the open position and the basket formation is closed.The collet knob is tight and secure.The male luer lock adapter (mlla) is tight.A visual examination noted the basket sheath and the support sheath are detached.A functional test determined the handle does not actuate the basket formation.The basket sheath appears to be severed 5.4 cm from the distal edge of the support sheath when the handle is in the open position.The device history records were reviewed and found no related non-conformances were noted for lot numbers ns8332345, or ns8332345xx.A search of complaint records revealed this is the only complaint associated with complaint lot numbers ns8332345, or ns8332345xx.According to the precaution section of the instructions for use (ifu) that accompanies this device: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was found to have a basket that would not open due to sheath damage.The sheath was damaged and separated near the handle, preventing the basket from functioning.All devices are inspected for functionality and damage prior to packaging and are packaged with the basket open.The condition of the returned device makes it possible that it was inadvertently damaged during handling / use.The ifu contains cautions about manipulating the device to prevent damage.Since no information related to product handling is available, a definitive cause could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NFORCE NITINOL HELICAL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7681396
Report Number1820334-2018-02050
Device Sequence Number1398974
Product Code FFL
UDI-Device Identifier00827002179400
UDI-Public(01)00827002179400(17)201030(10)NS8332345XX
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Catalogue NumberNFHSES-032115-3W-UDH
Device Lot NumberNS8332345XX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer09/04/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1